Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS Tallahassee, FL

April 16, 2011Leon County, Florida; 4 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 16, 2011, 5:22 AM EDT for Leon County, Florida; 4 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2011, 5:22 AM EDT (09:22 UTC)
Expired
Apr 16, 2011, 6:00 AM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Leon County, FL, Brooks County, GA, Colquitt County, GA, Grady County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 3:05 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS52 KTAE 160922
SVRTAE
FLC073-GAC027-071-131-275-161000-
/O.NEW.KTAE.SV.W.0071.110416T0922Z-110416T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 AM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LEON COUNTY IN FLORIDA...
  NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
  THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
  EASTERN GRADY COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 600 AM EDT

* AT 516 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM AKRIDGE TO PINE PARK TO LAKE IAMONIA...
  AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  IAMONIA...BEACHTON...MONCRIEF...OCHLOCKNEE...DAWESVILLE...PASCO...
  THOMASVILLE...CHASTAIN...METCALF...DILLON...MERRILLVILLE...
  THOMASVILLE MUNICIPAL A/P...COOLIDGE...NEWARK...MURPHY...PATTEN...
  ENON...MOULTRIE MUNICIPAL A/P...EASON...AUTREYVILLE...FIVE
  POINTS...EVERETT...PINEBORO...HOLLIS...OAKLAWN...SPENCE AIRPORT...
  SAND HILL...PIDCOCK...GROOVERVILLE...BOSTON...BERLIN...BARWICK AND
  PAVO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 3121 8360 3097 8363 3070 8369 3068 8401
      3062 8429 3080 8422 3099 8421
TIME...MOT...LOC 0922Z 251DEG 31KT 3098 8408 3084 8410
          3067 8417

$$

25-CAMP
2 follow-up statements
203 
WWUS52 KTAE 160942
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 AM EDT SAT APR 16 2011

FLC073-GAC131-160952-
/O.CAN.KTAE.SV.W.0071.000000T0000Z-110416T1000Z/
GRADY GA-LEON FL-
542 AM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LEON AND EASTERN
GRADY COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3068 8407 3080 8406 3092 8406 3112 8363
      3097 8363 3070 8369 3068 8401
TIME...MOT...LOC 0942Z 251DEG 31KT 3100 8387 3086 8390
          3069 8397

$$

GAC027-071-275-161000-
/O.CON.KTAE.SV.W.0071.000000T0000Z-110416T1000Z/
THOMAS GA-BROOKS GA-COLQUITT GA-
542 AM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR SOUTH CENTRAL COLQUITT...NORTHWESTERN BROOKS AND THOMAS
COUNTIES...

AT 539 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MERRILLVILLE TO NEWARK TO
METCALF...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENON...
PATTEN...EASON...FIVE POINTS...EVERETT...PAVO...HOLLIS...BOSTON...
BARWICK...OAKLAWN...SAND HILL...PIDCOCK AND GROOVERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3068 8407 3080 8406 3092 8406 3112 8363
      3097 8363 3070 8369 3068 8401
TIME...MOT...LOC 0942Z 251DEG 31KT 3100 8387 3086 8390
          3069 8397

$$

25-CAMP
051 
WWUS52 KTAE 161000
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SAT APR 16 2011

GAC027-071-275-161010-
/O.EXP.KTAE.SV.W.0071.000000T0000Z-110416T1000Z/
THOMAS GA-BROOKS GA-COLQUITT GA-
600 AM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLQUITT...
WESTERN BROOKS AND THOMAS COUNTIES HAS EXPIRED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS.

LAT...LON 3068 8407 3080 8406 3092 8406 3112 8363
      3097 8363 3070 8369 3068 8401
TIME...MOT...LOC 1000Z 251DEG 31KT 3102 8368 3088 8372
          3071 8379

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:52 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 16, 3:52 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EDT SAT APR 16 2011

...A TORNADO WATCH IS IN EFFECT UNTIL 10 AM EDT FOR MOST OF THE
ENTIRE FORECAST AREA EXCLUDING LAFAYETTE AND DIXIE COUNTIES...

.SHORT TERM (TODAY THROUGH MONDAY)...THE MAIN CONCERN FOR THE SHORT
TERM PERIOD WILL BE THE POSSIBILITY FOR LINGERING SEVERE WEATHER AS
THE COLD FRONT PUSHES EAST OUT OF OUR LOCAL AREA THIS MORNING. LOW
LEVEL WIND SHEAR AND HODOGRAPHS SUPPORT THE THREAT FOR TORNADOES
THROUGH THE EARLY MORNING HOURS. THIS THREAT IS FURTHER AIDED BY
FAVORABLE INSTABILITY RESULTING FROM THE NORTHWARD SURGE OF HIGHER
DEWPOINT OFF THE GULF. WEAKER LOW LEVEL SHEAR AND SLIGHTLY LESS
FAVORABLE HODOGRAPHS WILL REDUCE THE TORNADO THREAT OVER NORTH
FLORIDA...HOWEVER...AN ISOLATED TORNADO THREAT STILL EXISTS.
ALSO...DAMAGING WINDS AND SMALL HAIL CAN BE EXPECTED WITH ANY SEVERE
STORMS THAT DO FORM. BY SUNRISE...THE LINE OF STORMS IS EXPECTED
TO BE OVER OUR EXTREME EASTERN COUNTIES PRIMARILY AFFECTING SOUTH
CENTRAL GEORGIA AND THE EASTERN BIG BEND OF FLORIDA. LOW LEVEL SHEAR
IS EXPECTED TO REMAIN FAVORABLE IN THE DAWN HOURS AND AN ISOLATED
TORNADO THREAT CANNOT BE RULED OUT ESPECIALLY OVER SOUTH CENTRAL
GEORGIA. THAT BEING SAID...THE PRIMARY THREAT AS THESE STORMS EXIT
THE REGION THROUGH THE LATE MORNING WILL BE DAMAGING WINDS AND SMALL
HAIL.

AS THE LARGE UPPER LOW RESPONSIBLE FOR THE SEVERE WEATHER OPENS UP
AND RACES NORTHEAST...ZONAL FLOW WILL OVERSPREAD THE LOCAL AREA AND
HEIGHTS WILL GRADUALLY RISE. HIGHS THIS AFTERNOON WILL CLIMB TO THE
UPPER 70S TO LOWER 80S REGIONWIDE. WITH THE INFLUX OF DRY
AIR...OVERNIGHT LOWS TONIGHT WILL FALL INTO THE UPPER 40S (SLIGHTLY
BELOW AVERAGE). WITH THE FLOW EXPECTED TO REMAIN ZONAL...AND DRY AIR
REMAINING IN PLACE...SUNDAY WILL BE MUCH LIKE TODAY WITH HIGHS IN
THE LOWER 80S AND LOWS IN THE UPPER 40S. ON MONDAY...HEIGHTS WILL
INCREASE SLIGHTLY RESULTING IN HIGH TEMPERATURES CLIMBING INTO THE
MID 80S.

AFTER THIS MORNING...NO RAIN IS EXPECTED DURING THE SHORT TERM
PERIOD.

.LONG TERM (MONDAY NIGHT THROUGH NEXT SATURDAY)...AN UPPER LEVEL
RIDGE WILL BEGIN TO BUILD OVER THE LOCAL AREA MONDAY NIGHT AND
SHARPEN AS IT MOVES EAST OFF THE EASTERN SEABOARD THROUGH WEDNESDAY
BEFORE FLATTENING WEDNESDAY NIGHT. THE EAST TO WEST SURFACE RIDGE
ALSO WEAKENS AND ALLOWS A COLD FRONT TO DROP SOUTH INTO CENTRAL
GEORGIA AND ALABAMA BY DAYBREAK THURSDAY. THIS BOUNDARY WILL THEN
LIFT TO THE NORTH AS A WARM FRONT LATER THURSDAY THROUGH FRIDAY AS
ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE CENTRAL PLAINS AND
TRANSLATES TO NORTHERN ILLINOIS FRIDAY EVENING. THIS LOW THEN MOVES
JUST NORTH OR THROUGH NEW ENGLAND SATURDAY WITH IT'S ATTENDANT COLD
FRONT DROPPING DOWN FROM THE NORTH INTO OUR CWA LATE SATURDAY. DUE
TO THE PROXIMITY OF BOTH MENTIONED FRONTS WILL SHOW JUST SLIGHT POPS
FOR ALL ZONES NORTH OF THE FLORIDA BORDER FOR THE WEDNESDAY
NIGHT/THURSDAY AND SATURDAY TIME FRAMES. OTHERWISE...IT SHOULD BE
DRY FOR THE REMAINDER OF THE EXTENDED PERIOD. TEMPERATURES WILL BE
ABOVE SEASONAL LEVELS THROUGH THE PERIOD WITH MAX TEMPS RANGING FROM
THE MID 80S TO AROUND 90 FOR ALL BUT THE FLORIDA COASTAL AREAS EACH
DAY.

&&

.AVIATION...CONVECTIVE ACTIVITY AHEAD OF A COLD FRONT WILL MOVE FROM
WEST TO EAST ACROSS THE TRI-STATE REGION THIS MORNING. ALL ACTIVITY
SHOULD BE EAST OF VLD BY 16Z. AFTER THE FRONT PASSES EACH TAF
SITE...EXPECT VFR CONDITIONS WITH BREEZY WEST WINDS SUSTAINED
AROUND 15 KTS WITH GUSTS IN THE 20 TO 30 KT RANGE. WINDS WILL
DIMINISH AFTER SUNSET AND SKIES WILL BE CLEAR.

&&

.MARINE...A STRONG PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE
AND ARRIVING HIGH PRESSURE WILL YIELD NORTHWESTERLY WINDS BETWEEN 15
AND 20 KTS THROUGH THE DAY TODAY INTO THE OVERNIGHT HOURS. SMALL
CRAFT OPERATORS ARE URGED TO EXERCISE CAUTION THROUGH TONIGHT. AS
HIGH PRESSURE SETTLES IN OVERHEAD ON SUNDAY...WINDS AND SEAS WILL
FALL BELOW HEADLINE CRITERIA AND ARE EXPECTED TO REMAIN THAT WAY
THROUGH EARLY NEXT WEEK.

&&

.FIRE WEATHER...FOR TODAY WE WILL UPGRADE THE FIRE WEATHER WATCH TO
A RED FLAG WARNING DUE TO A COMBINATION OF LOW RH...BREEZY WINDS AND
HIGH DISPERSION. FOR SUN...WE WILL SEE THE LOWER HUMIDITY SPREAD
ACROSS ALL OF NORTH FLORIDA...BUT IT WILL BE MUCH LESS WINDY AND
DISPERSION INDICES WILL BE LOWER. THEREFORE...WE WILL NEED TO WAIT
FOR THE FORECAST ENERGY RELEASE COMPONENT TO DETERMINE IF RED FLAG
CRITERIA CAN BE MET ON THAT DAY. IT NOW APPEARS THAT RED FLAG
CRITERIA WILL BE MET FOR ALL OF OUR SE AL AND GA ZONES SO A WATCH
WILL BE IN PLACE FOR SUNDAY AFTERNOON. MOISTURE LEVELS WILL BEGIN TO
GRADUALLY INCREASE EARLY NEXT WEEK WITH THE ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   83  49  80  49  87 /  50   0   0   0   0
PANAMA CITY   75  53  70  56  77 /  20   0   0   0   0
DOTHAN        78  46  78  50  85 /  10   0   0   0   0
ALBANY        80  47  74  48  85 /  30   0   0   0   0
VALDOSTA      84  49  78  49  86 /  70   0   0   0   0
CROSS CITY    79  51  80  50  85 /  50   0   0   0   0
APALACHICOLA  76  52  74  55  76 /  40   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...HIGH RISK FOR RIP CURRENTS ALONG THE WALTON...BAY...AND GULF
     COUNTY BEACHES TODAY THROUGH LATE TONIGHT.

     RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM
     EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
     CALHOUN...CENTRAL WALTON...GADSDEN...HOLMES...INLAND BAY...
     INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
     WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...
     MADISON...WASHINGTON.

GM...NONE.

&&

SHORT TERM/MARINE...HARRIGAN
LONG TERM/AVIATION/FIRE WX...BARRY
Hazardous weather outlook, Apr 15, 3:15 PM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT FRI APR 15 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-161000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
315 PM EDT FRI APR 15 2011 /215 PM CDT FRI APR 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF SEVERE STORMS FOR SOUTHEAST ALABAMA...

...SLIGHT RISK OF SEVERE STORMS FOR FLORIDA BIG BEND...EASTERN
PANHANDLE...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...

A POTENT STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE
SOUTHEASTERN STATES THIS AFTERNOON INTO TONIGHT. THE STRONG JET STREAM
ASSOCIATED WITH THIS SYSTEM COMBINED WITH INCREASING INSTABILITY
SURGING NORTHWARD WILL SET THE STAGE FOR SEVERE THUNDERSTORMS ACROSS
THE REGION LATE THIS EVENING INTO SATURDAY MORNING.

AT THIS TIME...THE GREATEST THREAT FOR SEVERE WEATHER...INCLUDING
TORNADOES...DAMAGING WINDS...AND LARGE HAIL...APPEARS TO BE ACROSS
SOUTHEAST ALABAMA AND EXTREME SOUTHWEST GEORGIA BEGINNING THIS
EVENING AND CONTINUING PAST MIDNIGHT. HOWEVER...SEVERE STORMS WILL
ALSO BE POSSIBLE ELSEWHERE ACROSS THE FLORIDA BIG BEND AND
PANHANDLE AS WELL AS SOUTH GEORGIA.

THE STRONG ONSHORE FLOW TODAY WILL LEAD TO AN ENHANCED RISK OF RIP
CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING
MAINLY WEST OF A LINE FROM ALBANY TO TALLAHASSEE AS A COLD FRONT
SWEEPS ACROSS THE REGION. THE STORMS SHOULD END BY MIDDAY
SATURDAY.

STRONG WEST TO SOUTHWEST WINDS ALONG THE COAST WILL LEAD TO AN
ENHANCED RISK OF RIP CURRENTS AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT. SPOTTERS SHOULD
CONSIDERED THEMSELVES ACTIVATED AT THE FIRST ISSUANCE OF A WATCH
THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP/GODSEY

In the hours before

Local storm report, Apr 16, 3:42 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 AM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     HAIL             PINCKARD                31.31N 85.55W
04/16/2011  E0.88 INCH       DALE               AL   FIRE DEPT/RESCUE

            NICKEL SIZE HAIL REPORTED BY PINCKARD FIRE DEPT THROUGH
            DALE COUNTY EM.

&&

CAMP
Special weather statement, Apr 16, 3:46 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 AM EDT SAT APR 16 2011

ALZ068-069-160830-
GENEVA-HOUSTON-
246 AM CDT SAT APR 16 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST GENEVA
AND HOUSTON COUNTIES...

* UNTIL 330 AM CDT

AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF DOTHAN...OR NEAR BAILEY
CROSSROAD...MOVING EAST AT 45 MPH.

PEOPLE IN NORTHEASTERN GENEVA AND NORTHERN HOUSTON COUNTIES...
INCLUDING THE CITY OF DOTHAN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. NICKEL SIZED HAIL WAS REPORTED AT 231 AM CDT IN PINCKARD.

LAT...LON 3127 8566 3127 8560 3125 8549 3128 8549
      3129 8542 3132 8541 3131 8509 3128 8511
      3123 8510 3117 8511 3108 8568 3109 8568
      3119 8571
TIME...MOT...LOC 0745Z 257DEG 39KT 3120 8559

42-DVD
Special weather statement, Apr 16, 4:30 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EDT SAT APR 16 2011

FLZ013-016-026-GAZ156-157-160915-
CALHOUN-DECATUR-GADSDEN-GRADY-LIBERTY-
430 AM EDT SAT APR 16 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CALHOUN...DECATUR...
GADSDEN...GRADY AND LIBERTY COUNTIES...

* UNTIL 515 AM EDT/415 AM CDT/

AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST
OF TALLAHASSEE TO 31 MILES SOUTHEAST OF MARIANNA...OR ALONG A LINE
EXTENDING FROM FOWLSTOWN TO 6 MILES NORTHWEST OF LOWRY...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3105 8413 3063 8434 3035 8504 3052 8499
      3091 8454
TIME...MOT...LOC 0830Z 241DEG 32KT 3082 8450 3047 8485

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:57 AM EDTRip Current StatementTAEBay, Gulf, Walton22 hr
Apr 16, 4:30 AM EDTSpecial Weather StatementTAEGadsden45 min
Apr 16, 4:44 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon46 min
Apr 16, 5:59 AM EDTSpecial Weather StatementTAELeon31 min
Apr 16, 6:39 AM EDTSpecial Weather StatementTAELeon36 min
Apr 16, 10:06 AM EDTRed Flag WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more10 hr
Apr 16, 3:45 PM EDTRed Flag WarningTAELeon28 hr
Apr 16, 10:06 AM EDTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.